New Mexico, 2006

Hail in New Mexico, June 10, 2006

June 10, 2006 · NWS MAF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 10, 12:32 PM MST, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 10, 12:32 PM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CDT SAT JUN 10 2006

.SHORT TERM...
ISOLATED CONVECTION OVER THE SACRAMENTOS SHOULD SPREAD EAST SOUTHEAST
AND IMPACT SOUTHEASTERN NEW MEXICO THROUGH THE EARLY EVENING HOURS.
ADDITIONAL CONVECTION OVER THE DAVIS MOUNTAINS WILL LIKEWISE SPREAD
EAST AND AFFECT PORTIONS OF THE STOCKTON PLATEAU THROUGH THIS
EVENING.  ADDITIONALLY WE COULD SEE ISOLATED DEVELOPMENT OVER THE
WESTERN LOW ROLLING PLAINS SOUTHWEST ACROSS THE PERMIAN BASIN
BENEATH A MID LEVEL THETAE RIDGE AXIS.

LARGE TEMPERATURE/DEWPOINT SPREADS AT THE SURFACE AND AN INVERTED V
PROFILE TO FORECAST SOUNDINGS SUGGEST AN ELEVATED SEVERE DRY
MICROBURST POTENTIAL WITH ANY STORMS THAT DO DEVELOP.  AT THIS TIME
WELL MENTION SUBSEVERE WIND GUSTS IN THE HWO AS THE OVERALL
COVERAGE AND OUR CONFIDENCE IN SEVERE DOWNBURSTS ARE LOW.  WE EXPECT
CONVECTION TO DISSIPATE WITH LOSS OF SENSIBLE HEATING EARLY THIS
EVENING.  OTHERWISE A QUIET NIGHT IS ON TAP AS A WEAK SURFACE TROUGH
PERSISTS FROM THE DAVIS MOUNTAINS NORTHEAST ACROSS THE TEXAS SOUTH
PLAINS.  MIN TEMPERATURES TONIGHT WERE WEIGHTED STRONGLY TOWARD
PERSISTENCE...WHILE DEWPOINT FORECASTS TREND TOWARD A BLEND OF
CURRENT TRENDS AND THE NAM12 MODEL GUIDANCE.  ALL OTHER FORECAST
ELEMENTS REFLECT A BLEND OF THE NAM12 AND GFS40 MODEL SOLUTIONS
TEMPERED BY GUIDANCE.

.LONG TERM...
UPPER LEVEL RIDGE WILL CONTINUE TO HOLD OVER MUCH OF THE REGION FOR
THE LONG TERM.  THIS WILL CONTINUE TO GIVE US VERY WARM AFTERNOON
HIGHS FOR THE EXTENDED FORECAST.  MANY LOCATIONS WILL SEE 100+
DEGREE TEMPS THROUGH MUCH OF NEXT WEEK AND THEN SEE THE TEMPS DROP
SLIGHTLY BELOW THE CENTURY MARK AS THE UPPER LEVEL RIDGE TRIES AGAIN
TO MOVE OFF TO THE EAST.

RAIN CHANCES CONTINUE TO BE ABOUT THE SAME AS IN RECENT
DAYS...POSSIBLE ISOLATED CONVECTION IN THE MOUNTAIN AREAS...SO LEFT
VERY LOW END POPS IN THE MOUNTAINS TO CATCH ANY AFTERNOON CONVECTION
THAT MAY TRY TO DEVELOP. EXPECT ANY DEVELOPMENTS THAT ARE SUCCESSFUL
TO BE MOSTLY HIGH BASED WITH VERY LITTLE PRECIPITATION HITTING THE
GROUND...SO DRY LIGHTNING WILL BE THE BIGGEST THREAT.  SET POPS SO
LOW THAT WEATHER GRIDS WILL INDICATE NO WEATHER.

WINDS WILL CONTINUE TO BE MAINLY OUT OF THE SOUTHEAST TO SOUTH FOR
THE MOST PART...WITH SOME POINTS WEST BRIEFLY SEEING SOME LIGHT
WESTERLY WINDS AS THE RIDGE TRIES TO PUSH EAST AHEAD OF A SYSTEM
THAT WILL LIKELY AFFECT THE PACIFIC NORTHWEST. OTHERWISE...FORECAST
REMAIN HOT AND DRY.

.FIRE WEATHER...
DRY LIGHTNING STRIKES AND GUSTY AND ERRATIC WINDS ARE LIKELY IN AND
NEAR ANY THUNDERSTORM THIS AFTERNOON AND EVENING.  HAINES INDICES
ARE FORECAST TO BE MODERATE TO HIGH THROUGH MONDAY.  MINIMUM
RELATIVE HUMIDITIES ARE FORECAST TO BE BELOW 15 PERCENT ACROSS ALL
BUT THE LOWER TRANS PECOS...WITH SINGLE DIGIT VALUES OVER THE
MOUNTAINS.  RH RECOVERY WILL BE POOR OVER THE MOUNTAINS...AND WITH
EXTREMELY LOW 10 AND 100 HR FUEL MOISTURE LEVELS REPORTED...RAPID
FIRE GROWTH AND SPREAD WILL BE POSSIBLE SUNDAY AND AGAIN MONDAY.
WINDS ARE FORECAST TO REMAIN BELOW 20 MPH...THANKFULLY...SO WHILE
NO RED FLAGS ARE PLANNED AT THIS TIME...WELL CONTINUE TO MONITOR
AND RESPOND TO EXTERNAL REQUESTS AS NEEDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71 100  73 102 /  10   0  10  10
CARLSBAD NM                67 105  67 102 /  10  10  10   0
DRYDEN TX                  73  99  72 102 /  10  10  10   0
FORT STOCKTON TX           75 104  73 104 /  10  10  10   0
GUADALUPE PASS TX          67  98  69  97 /  10  10   0   0
HOBBS NM                   64 105  66 100 /  10  10  10  10
MARFA TX                   64  95  59  95 /  10  10  10  10
MIDLAND INTL AIRPORT TX    72 102  71 101 /  10  10  10  10
ODESSA TX                  72 102  74 102 /  10  10  10  10
WINK TX                    76 110  75 109 /  10  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

70/13
Hazardous weather outlook, Jun 10, 12:41 PM MST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
241 PM CDT SAT JUN 10 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111945-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
241 PM CDT SAT JUN 10 2006 /141 PM MDT SAT JUN 10 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO.  THE BEST
CHANCES FOR THUNDERSTORMS WILL BE ACROSS THE DAVIS AND GUADALUPE
MOUNTAINS AND OVER THE WESTERN LOW ROLLING PLAINS. WIND GUSTS TO
50 MPH AND DEADLY CLOUD TO GROUND LIGHTNING ARE EXPECTED FROM THESE
STORMS. THESE THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY
AFTER SUNSET AND SHOULD DISSIPATE BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WEST
TEXAS AND SOUTHEAST NEW MEXICO EACH AFTERNOON AND EVENING FOR THE
NEXT WEEK. DRY LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY
THREATS WITH ANY DEVELOPMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jun 10, 1:48 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 PM CDT SAT JUN 10 2006

NMZ028-102145-
EDDY COUNTY PLAINS-
248 PM MDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF AVALON...OR ABOUT
10 MILES NORTHWEST OF CARLSBAD AT 246 PM MDT...MOVING EAST AT 10 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 50
MPH...IN ADDITION TO BRIEF HEAVY RAIN...OCCASIONAL CLOUD TO GROUND
LIGHTNING STRIKES...AND SMALL HAIL.

THIS STORM WILL AFFECT U.S. HIGHWAY 285 BETWEEN CARLSBAD AND
LAKEWOOD...AND U.S. HIGHWAY 62 180 NORTHEAST OF CARLSBAD.

SEEK SHELTER IF THIS THUNDERSTORM APPROACHES YOUR LOCATION. STAY
TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 10, 2:03 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT SAT JUN 10 2006

NMZ028-102200-
EDDY COUNTY PLAINS-
303 PM MDT SAT JUN 10 2006

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL EDDY COUNTY.

A STRONG THUNDERSTORM IS DEVELOPING NEAR CARLSBAD.

AT 301 PM MDT...A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING 5 MILES
NORTHWEST OF CARLSBAD...AND WAS MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 50
MPH...IN ADDITION TO BRIEF HEAVY RAINFALL...OCCASIONAL CLOUD TO
GROUND LIGHTNING STRIKES...AND SMALL HAIL. PERSONS IN AND NEAR THE
CITY OF CARLSBAD SHOULD TAKE COVER INSIDE A STURDY SHELTER AS THIS
STORM APPROACHES.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE IN MIDLAND.

The radar

The Holloman AFB radar (KHDX), 191 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Eddy

When
June 10, 2:10 PM MST to 2:17 PM MST
Where
Eddy County, Carlsbad
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.417, -104.233

Pea to nickel size hail fell in northern portions of Carlsbad, specifically at the intersection of Canal and Pierce.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514986.